# SDR MDR04061

- Difficulty date: August 19, 2004
- Submitted: December 8, 2004
- Operation: General aviation
- Aircraft: N159AC
- Make and model: Skrsky CH54B
- Aircraft serial: 64084
- System (JASC): 6420 · Tail Rotor Head
- Part: Bearing Race
- Part number: 6595207526101
- Condition: Cracked
- Location: Tail Rotor Head
- Part time: 298 hours
- Component: Head, Skrsky
- Component part number: 641030000044
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

TAIL ROTOR HEAD WAS REMOVED FROM AC DUE TO SUDDEN LEAKAGE FROM TAIL ROTOR GRIP.  DISASSEMBLED TAIL ROTOR HEAD AND FOUND THE SHOULDER BOLT INNER RACE CRACKED ON THE BACK SLEEVE AND SPINDLE.  CRACK TRAVELS COMPLETELY ACROSS BEARING CONTACT SURFACE AND COMPLETELY THROUGH INNER RACE TOT HE SHOULDER BOLT CONTACT SURFACE.  THE CRACKING OF THE INNER RACE WAS A PROBABLE CAUSE FOR THE SUDDEN LEAKAGE.  NOTE: THIS IS FIRST OCCURRENCE OF THIS TYPE.  PART WILL BE SENT OUT FOR ANALYSIS.
